Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 306, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 14, 2004, 2:48 AM CDT for Dixon County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 2:48 AM CDT (07:48 UTC)
- Expired
- Jun 14, 2004, 3:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Dixon County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
569 WUUS53 KFSD 140748 SVRFSD NEC051-140830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 248 AM CDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DIXON COUNTY IN NORTHEAST NEBRASKA * UNTIL 330 AM CDT * AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF CONCORD...OR ABOUT 26 MILES NORTHEAST OF NORFOLK... MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONCORD...DIXON AROUND 300 AM CDT ALLEN AROUND 310 AM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4248 9730 4229 9732 4227 9673 4247 9674 $$ CPJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:19 PM CDT, 12 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 2:19 PM CDT, 12 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 219 PM CDT SUN JUN 13 2004 .DISCUSSION... MAIN CONCERN TONIGHT WILL BE ONGOING CONVECTION AHEAD OF STRONG SHORTWAVE/JET MAX SWINGING THROUGH THE WESTERN DAKOTAS. CURRENT FORECAST HAS A PRETTY GOOD HANDLE ON ONGOING PRECIPITATION AND MAIN CHANGE WAS TO THE GRIDS TO ADJUST TIMING AND ADJUST POPS ACROSS PORTIONS OF THE AREA...MAINLY AHEAD OF ONGOING CONVECTIVE LINE. DEBATED ON RAISING POPS TO LIKELY IN THE NORTH BUT MODELS SUGGEST THAT INSTABILITY IS VERY LIMITED AND WITH THE SUN GOING DOWN THINK THIS MAY LESSEN COVERAGE A BIT. OTHERWISE LOWS SEEMED IN THE BALLPARK SO DIDNT MAKE ANY CHANGES. && .PREV DISCUSSION... MAIN CONCERNS OVER THE NEXT COUPLE OF DAYS WILL BE THUNDERSTORM CHANCES LATE THIS AFTERNOON AND EVENING...THEN AGAIN ON TUESDAY. WEAK CU FIELD DEVELOPING OVER THE SOUTHERN JAMES VALLEY EARLY THIS AFTERNOON. ANOTHER AREA DEVELOPING OVER NORTHEAST NE...WHERE THERE APPEARS TO BE MOISTURE DISCONTINUITY/POOLING NEAR THE SFC. UPPER LEVEL ENERGY ALSO SPREADING INTO WESTERN SD...WITH WINDS BACKING AROUND TO THE SOUTH OUT THERE. WITH COLD AIR COMING IN ALOFT...AND WEAK MOISTURE CONVERGENCE AHEAD OF WAVE...SHOULD SEE SOME ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP LATE THIS AFTERNOON INTO THIS EVENING. WITH ONLY WEAK UNIDIRECTIONAL SHEAR IN THE CLOUD BEARING LAYER...DO NOT EXPECT MUCH IN THE WAY OF ORGANIZATION AS UPDRAFT STRENGTH WILL BE SOMEWHAT LIMITED. MAINLY PULSE HAIL STORMS FOR THE STRONGER STORMS. DONT PLAN ON MAKING MANY CHANGES TO TEMPERATURES TONIGHT AND ON MONDAY WITH 50S FOR LOWS AND LOWER 80S FOR HIGHS LOOKING PRETTY GOOD. SHOULD BE A PRETTY GOOD MIXING DAY ON MONDAY. BY MONDAY NIGHT...MOISTURE RETURN TRIES TO SET UP OVER SOUTHWEST CWA...BUT WITH BETTER MOISTURE NOW ALL THE WAY DOWN IN SOUTHERN OK...MAY TAKE A LITTLE BIT LONGER TO GET HERE. HAVE BACKED OFF ON POPS FOR MONDAY NIGHT...LEAVING MAINLY IN THE JAMES VALLEY AND POINTS WEST. TUESDAY IS VERY TRICKY AS STRONG TEMPERATURE AND MOISTURE RETURN IN THE LOW LEVELS COULD SEVERELY LIMIT ANY HEATING EXPECTED. WILL BACK OFF ON HIGHS OVER THE NORTH TO NEAR 70 WHERE THUNDERSTORMS COLD MOVE IN DURING THE MORNING. THE FAR SOUTHEAST APPEARS TO HAVE THE BEST CHANCE TO HEAT OUT...AND WILL HAVE MID 80S FROM SUX TO SLB. WITH BOTH THE SHEAR AND INSTABILITY PRETTY SIGNIFICANT AND A DECENT DRY SLOT WORKING IN WITH UPPER WAVE...THERE IS A CHANCE FOR SOME ORGANIZED CONVECTION...ESPECIALLY SOUTH OF INTERSTATE 90. TORNADO THREAT A LITTLE IN QUESTION AS INSTABILITY NORTH OF THE FRONT PRETTY POOR...BUT WITH WARM FRONT IN AREA AND INSTABILITY JUST SOUTH OF IT...TORNADOES WILL BE POSSIBLE. WEDNESDAY AND THURSDAY LOOK RELATIVELY QUIET AND COOL FOR THIS TIME OF YEAR. EXPECT LOWS IN THE 50S AND HIGHS IN THE 70S. A LITTLE BETTER MIXING POSSIBLE OVER THE WEST AND NORTH ON THURSDAY...AND WILL HAVE NEAR 80 THERE. IN THE LATTER PERIODS...LOOKS LIKE MODELS ARE FINALLY TRYING TO BRING IN A PATTERN CHANGE...AND SHIFT TO MORE OF A NORTHWEST FLOW ALOFT. THIS SHOULD KEEP TEMPERATURES SEASONAL AND THE CHANCE FOR PRECIPITATION LOWER THAN THE LAST FEW WEEKS. DO NOT PLAN ON HAVING ANY POPS OVER THE WEEKEND. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JRM/08
Hazardous weather outlook, Jun 13, 10:35 AM CDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1035 AM CDT SUN JUN 13 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1035 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP FROM THE WEST AND SOUTH LATE THIS AFTERNOON AND THIS EVENING. SEVERE STORMS ARE NOT EXPECTED...BUT A FEW OF THE STORMS COULD PRODUCE BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SIGNIFICANT LOW PRESSURE WILL MOVE EAST OVER NEBRASKA TUESDAY...CAUSING WARM MOIST UNSTABLE AIR IN THE CENTRAL PLAINS TO MOVE NORTH OVER A WARM FRONT IN NEBRASKA. THIS SHOULD CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP IN SOUTH DAKOTA LATE MONDAY NIGHT...SPREADING OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA TUESDAY. THE PRECIPITATION SHOULD END FROM NORTHWEST TO SOUTHEAST IN THE AREA TUESDAY NIGHT. SOME THUNDERSTORMS COULD BE SEVERE OR HEAVY ALONG AND SOUTH OF INTERSTATE 90...WITH HEAVY RAINS POSSIBLE TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jun 13, 9:29 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 25 W ALPENA 44.18N 98.87W
06/13/2004 60 MPH JERAULD SD PUBLIC
STRONG THUNDERSTORM WINDS FROM 50 TO 60 MPH.
0831 PM TSTM WND GST 20 W ALPENA 44.18N 98.77W
06/13/2004 60 MPH JERAULD SD PUBLIC
STRONG THUNDERSTORM WINDS UP TO 60 MPH.
0845 PM TSTM WND GST HURON 44.36N 98.22W
06/13/2004 59 MPH BEADLE SD OFFICIAL NWS OBS
THE HURON ASOS REPORTED A WIND GUST AT 59 MPH.
&&
BUSSLocal storm report, Jun 13, 11:36 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1136 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 10 W WESSINGTON SPRINGS 44.08N 98.77W
06/13/2004 0.88 INCH JERAULD SD PUBLIC
&&
BUSSNearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.